Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 26, 2005, 4:49 AM CST for Sutton County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 4:49 AM CST (10:49 UTC)
- Expired
- Mar 26, 2005, 5:15 AM CST
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 101 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 1:25 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 261049 SVRSJT TXC435-261115- /O.NEW.KSJT.SV.W.0049.050326T1049Z-050326T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 449 AM CST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SUTTON COUNTY IN WEST CENTRAL TEXAS * UNTIL 515 AM CST * AT 448 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF THE INTERSECTION OF US-277 AND RANCH ROAD 189...OR ABOUT 12 MILES SOUTH OF SONORA...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CENTRAL SUTTON COUNTY. LAT...LON 3048 10078 3029 10070 3038 10020 3069 10037 $$
1 follow-up statement
000 WWUS54 KSJT 261100 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 500 AM CST SAT MAR 26 2005 TXC435-261115- /O.CON.KSJT.SV.W.0049.000000T0000Z-050326T1115Z/ SUTTON TX- 500 AM CST SAT MAR 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM CST FOR EASTERN SUTTON COUNTY... AT 458 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864...OR ABOUT 11 MILES SOUTHEAST OF SONORA...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EASTERN SUTTON COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3051 10069 3030 10058 3037 10020 3069 10037 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:40 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 26, 3:40 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 340 AM CST SAT MAR 26 2005 .SHORT TERM... WILL SEE INCREASING UPPER LEVEL DIVERGENCE ALOFT AS UPPER LOW OVER SOUTHEASTERN NEW MEXICO MOVES SOUTHEAST INTO THE PERMIAN BASIN THIS AFTERNOON. GETTING HAIL REPORTS UP TO QUARTER SIZE AND WILL LIKELY SEE CONTINUED STORMS THIS MORNING WITH STRONG MID LEVEL INSTABILITY AS UPPER LOW MOVES TOWARD REGION. STRONGEST CONVECTION WILL LIKELY MOVE INTO EASTERN SECTIONS OF THE CWA THIS AFTERNOON. MAY SEE SOME LOCALLY HEAVY RAINFALL AMOUNTS...DUE TO TRAINING. MAIN NEGATIVES TOWARD A FLASH FLOOD WATCH WILL BE LOW ANTECEDENT RAINFALL. 850 MB FRONT WILL PUSH INTO SOUTHERN COUNTIES THIS AFTERNOON...AND MAY SEE SOME STRONG STORMS THERE ALSO LATER TODAY. WILL HOLD OFF ON FLASH FLOOD WATCH RIGHT NOW...BUT MAY RECONSIDER IN A COUPLE HOURS IF TRAINING CONTINUES. .LONG TERM... UPPER LOW MOVES EAST SUNDAY MORNING WITH DECREASING CLOUDS IN THE MORNING. SHOULD SEE A NICE TEMPERATURE INCREASE IN AFTERNOON WITH WEST/NORTHWEST DOWNSLOPE WINDS. NEXT UPPER LEVEL SYSTEM IS NORTH OF THE REGION THURSDAY...AND MOISTURE STARVED TO THE SOUTH. WILL NOT PUT ANY POPS IN YET. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 46 36 61 40 / 90 70 10 0 SAN ANGELO 56 39 65 37 / 70 30 10 0 JUNCTION 62 41 66 34 / 60 30 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH ALL COUNTIES UNTIL 8 AM. && 04
Hazardous weather outlook, Mar 25, 2:14 PM CST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 214 PM CST FRI MAR 25 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-262013- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 214 PM CST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING HAS STALLED FROM SONORA TO JUNCTION THIS AFTERNOON. THIS FRONT WILL BEGIN TO WORK BACK TO THE NORTH THIS AFTERNOON AND TONIGHT. AS THIS FRONT COMES BACK TO THE NORTH...WARM MOIST AIR WILL BEGIN TO RETURN ACROSS WEST CENTRAL TEXAS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE ARE THIS EVENING. ALL THIS COMBINED...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP LATE THIS AFTERNOON...AND ESPECIALLY THIS EVENING. WIND SHEAR PROFILES ARE MORE THAN ADEQUATE FOR ROTATING THUNDERSTORMS AND SUPER CELLS. AT THIS TIME A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS EAST OF A LINE FROM JUNCTION TO SAN ANGELO TO ABILENE TO THROCKMORTON. THE MAIN THREATS FROM THESE THUNDERSTORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A VERY LOW POSSIBILITY THAT A TORNADO COULD DEVELOP ALONG OR JUST NORTH OF THE WARM FRONT AS THUNDERSTORMS BEGIN TO DEVELOP THIS EVENING...WHERE THE WINDS ARE STILL BACKED TO THE EAST NORTHEAST. AT THIS TIME IT APPEARS THE MOST LIKELY AREA FOR ANY TORNADOES WOULD BE FROM JUNCTION TO SAN SABA. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT LOOKS TO BE BETWEEN 5 AND 11 PM. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO AN MESOSCALE COMPLEX AND MOVE TO THE NORTHEAST TOWARDS THE METROPLEX. .DAYS TWO THROUGH SEVEN... ON SATURDAY...VERY COLD AIR ALOFT IS EXPECTED TO MOVE INTO THE BIG COUNTRY SATURDAY. THIS WILL CREATE VERY STEEP LAPSE RATES IN THE AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP ACROSS THE BIG COUNTRY IN THE AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL DUE TO THE COLD TEMPERATURES ALOFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING EAST OF A JUNCTION TO SAN ANGELO...ABILENE TO THROCKMORTON LINE.
In the hours before
Local storm report, Mar 26, 1:47 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
147 AM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM HAIL ROBERT LEE 31.89N 100.48W
03/26/2005 1.00 INCH COKE TX AMATEUR RADIO
&&
14Local storm report, Mar 26, 2:44 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 AM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM HAIL GRAPE CREEK 31.58N 100.55W
03/26/2005 0.88 INCH TOM GREEN TX NWS EMPLOYEE
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:38 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 52 min |
| Mar 25, 6:48 PM CST | Tornado Warning | SJT | Kimble, Mason, Menard | 27 min |
| Mar 25, 7:14 PM CST | Tornado Warning | SJT | Mason | 31 min |
| Mar 25, 7:32 PM CST | Severe Thunderstorm Warning | SJT | Brown, Coleman | 28 min |
| Mar 26, 1:13 AM CST | Severe Thunderstorm Warning | SJT | Coke, Runnels, Taylor, Tom Green | 62 min |
| Mar 26, 1:32 AM CST | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 43 min |
| Mar 26, 1:33 AM CST | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 57 min |
| Mar 26, 2:12 AM CST | Severe Thunderstorm Warning | SJT | Irion | 48 min |
| Mar 26, 2:15 AM CST | Severe Thunderstorm Warning | SJT | Coke, Irion, Tom Green | 45 min |
| Mar 26, 2:39 AM CST | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Taylor | 66 min |
| Mar 26, 2:58 AM CST | Severe Thunderstorm Warning | SJT | Crockett, Irion | 47 min |
| Mar 26, 3:01 AM CST | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 44 min |
| Mar 26, 3:44 AM CST | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 46 min |
| Mar 26, 5:15 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 45 min |
| Mar 26, 5:59 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.